Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Riverton, WY

July 4, 2013Lincoln County, Sublette County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 4, 2013, 3:06 PM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 3:06 PM MDT (21:06 UTC)
Expired
Jul 4, 2013, 11:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 176 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WGUS55 KRIW 042106
FFWRIW
WYC023-035-050500-
/O.NEW.KRIW.FF.W.0007.130704T2106Z-130705T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING...
  WEST CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING...
  THE FONTENELLE BURN SCAR AREA...

* UNTIL 1100 PM MDT

* AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  FONTENELLE BURN SCAR AREA. GAUGES IN THE AREA HAVE RECORDED OVER   
  AN INCH OF RAINFALL BETWEEN 1PM AND 3PM THIS AFTERNOON. ONLY ONE
  HALF INCH OF RAIN IS NEEDED TO RAISE THE LIKELIHOOD OF A FLASH     
  FLOOD OR DEBRIS FLOW IN A BURN SCAR. MORE HEAVY SHOWERS AND        
  THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...WHICH WILL   
  EXACERBATE THE PROBLEM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  MIDDLE PINEY SUMMER HOME AREA AND THE FONTENELLE BURN SCAR AREA    
  AND LOCATIONS IMMEDIATELY DOWNSTREAM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SOUTH PINEY 
CREEK...COAL CREEK...DARBY CREEK...PORCUPINE CREEK...SPRING 
CREEK...BEAVER CREEK...MIDDLE PINEY CREEK...SPRINGMAN CREEK...AND 
TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4261 11056 4265 11047 4252 11010 4242 11052
      4243 11063 4249 11064 4255 11059

$$

ALLEN
3 follow-up statements
471 
WGUS75 KRIW 042222
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
422 PM MDT THU JUL 4 2013

WYC023-035-050500-
/O.CON.KRIW.FF.W.0007.000000T0000Z-130705T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-SUBLETTE WY-
422 PM MDT THU JUL 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL SUBLETTE
AND CENTRAL LINCOLN COUNTIES UNTIL 1100 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SOME 
GAUGES HAVE REPORTED NEARLY ONE AND A HALF INCHES OF RAINFALL ACROSS 
THE BURN AREA OVER A SHORT PERIOD OF TIME. ADDITIONAL STORMS 
UPSTREAM OF THE SCAR MAY INCREASE THE FLASH FLOOD THREAT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...       
MIDDLE PINEY SUMMER HOME AREA AND THE FONTENELLE BURN SCAR AREA      
AND LOCATIONS IMMEDIATELY DOWNSTREAM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SOUTH PINEY 
CREEK...COAL CREEK...DARBY CREEK...PORCUPINE CREEK...SPRING 
CREEK...BEAVER CREEK...MIDDLE PINEY CREEK...SPRINGMAN CREEK...AND 
TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4261 11056 4265 11047 4252 11010 4242 11052
      4243 11063 4249 11064 4255 11059

$$

ALLEN
544 
WGUS75 KRIW 050104
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
704 PM MDT THU JUL 4 2013

WYC023-035-050500-
/O.CON.KRIW.FF.W.0007.000000T0000Z-130705T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-SUBLETTE WY-
704 PM MDT THU JUL 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL SUBLETTE
AND CENTRAL LINCOLN COUNTIES UNTIL 1100 PM MDT...

AN AREA OF VERY HEAVY RAINFALL HAD FALLEN ACROSS THE WARNED AREA 
EARLIER WITH UP TO AN INCH AND A HALF OF PRECIPITATION. 

RUNOFF COULD CONTINUE FOR SOME TIME FROM THIS EXCESSIVE RAINFALL AND 
MAY CONTINUE TO CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
COULD EXPERIENCE FLOODING INCLUDE...MIDDLE PINEY SUMMER HOME AREA 
AND THE FONTENELLE BURN SCAR AREA AND LOCATIONS IMMEDIATELY 
DOWNSTREAM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SOUTH PINEY 
CREEK...COAL CREEK...DARBY CREEK...PORCUPINE CREEK...SPRING 
CREEK...BEAVER CREEK...MIDDLE PINEY CREEK...SPRINGMAN CREEK...AND 
TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4261 11056 4265 11047 4252 11010 4242 11052
      4243 11063 4249 11064 4255 11059

$$

BRAUN
784 
WGUS75 KRIW 050134
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
734 PM MDT THU JUL 4 2013

WYC023-035-050149-
/O.CAN.KRIW.FF.W.0007.000000T0000Z-130705T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-SUBLETTE WY-
734 PM MDT THU JUL 4 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
SUBLETTE AND CENTRAL LINCOLN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4261 11056 4265 11047 4252 11010 4242 11052
      4243 11063 4249 11064 4255 11059

$$

BRAUN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:28 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 4, 1:28 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT THU JUL 4 2013

.SHORT TERM...TONIGHT AND FRIDAY
ABNORMALLY MOIST ATMOSPHERE WITH PW'S 150 TO NEARLY 200 PERCENT OF
NORMAL HELPING TO FIRE THUNDERSTORMS ACROSS THE AREA. WEAK WINDS
ALOFT WILL KEEP THE STORMS SLOW MOVING INTO THE EVENING BEFORE A
BETTER WLY FLOW MOVES IN LATE TONIGHT INTO FRIDAY. WILL KEEP HIGH
POPS THROUGH THE EVENING WITH SOME NOCTURNAL CONVECTION CONTINUING
OVERNIGHT AND INTO FRIDAY MORNING WITH OUR LINGERING SHORTWAVE THAT
WILL MOVE SLOWLY EAST INTO THE EVENING AND THEN ANOTHER POTENTIAL
ONE ACROSS THE NORTH LATE. FRIDAY LOOKS TO BE A MORE STRONG TO
SEVERE DAY WITH BETTER STORM MOTION AND DYNAMICS. ANOTHER SHORTWAVE
MAY MOVE UP FROM THE SOUTHWEST AND COMBINE WITH JET STREAK DYNAMICS
AND EVEN A FRONTAL BOUNDARY EAST OF THE DIVIDE TO PRODUCE A VERY
ACTIVE DAY. INCREASED POPS TO LIKELY IN THE MOUNTAINS AND MID
CHANCES IN THE THE LOWER ELEVATIONS TO AS MUCH AS LIKELY IN THE
LOWER ELEVATIONS.

.FRIDAY NIGHT THROUGH THURSDAY

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
THE RIDGE CONTINUES TO BREAK DOWN INTO FRIDAY WITH A LITTLE HELP
FROM A MORE FAVORABLY ORIENTED AND STRONGER SPEED MAX
ALOFT...STORMS WILL BE A BIT MORE ORGANIZED AND THEREFORE
STRONGER...WITH THE BEST CHANCE FOR STRONG STORMS ONCE AGAIN
ACROSS THE NORTHEAST. THE VERY MOIST ATMOSPHERE REMAINS FOR FRIDAY
NIGHT AS WELL...WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
FLASH FLOODING THE MAIN THREATS WITH THESE STORMS...BUT HAIL TO
THE SIZE OF QUARTERS IS POSSIBLE AS WELL.

.AVIATION.../00Z ISSUANCE/

ACTIVE THUNDERSTORM PERIOD ACROSS THE ENTIRE AREA THROUGH FRIDAY.
EVEN THE NIGHTTIME AND MORNING PERIODS WILL SEE AT LEAST ISOLATED
THUNDERSTORMS WITH SCATTERED TO NUMEROUS STORMS IN THE AFTERNOON
AND EVENING. ALL TERMINALS COULD BE IMPACTED AT ONE TIME OR ANOTHER.
THE PEAK PERIODS WILL BE DURING THE AFTERNOON AND EVENING BUT ANY
PERIOD COULD BE IMPACTED BY A THUNDERSTORM.

.FIRE WEATHER...
AN ACTIVE PERIOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
AT LEAST FRIDAY ACROSS THE AREA. STORMS WILL BE SLOWER MOVING INTO
THIS EVENING WITH FLASH FLOODING THE MAIN THREAT BUT SOME COULD
PRODUCE HAIL AND STRONG WIND GUSTS. SOME STORMS WILL CONTINUE
THROUGH THE NIGHT AND INTO FRIDAY MORNING BEFORE STRONGER STORMS
RETURN FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE
SEVERE WITH A LITTLE FASTER STORM MOVEMENT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT
WYZ001-002-007>009-012-014-015-022-024.

&&

SHORT TERM...SKRBAC
LONG TERM...ALLEN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 4, 9:19 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
919 AM MDT THU JUL 4 2013

WYZ001>020-022>030-051200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
919 AM MDT THU JUL 4 2013

...FLASH FLOOD WATCH FOR ALL THE MOUNTAINS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY IN THE AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE FLASH
FLOODING...ESPECIALLY IN THE MOUNTAINS. THOSE WITH OUTDOOR INTERESTS
SHOULD REMAIN AWARE OF CHANGING WEATHER CONDITIONS AND SEEK SHELTER
IF STORMS APPROACH. AVOID CAMPING IN LOW LYING OR CANYON AREAS. ALSO
BE ALERT FOR FREQUENT LIGHTNING WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME
STORMS COULD BE SEVERE IN THE AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTH...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND OVER 40 MPH AND ANY SIZED
HAIL...THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 4, 1:44 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
144 PM MDT THU JUL 4 2013

WYZ008-009-011-020-042015-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY-
144 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...EXTREME
SOUTHEASTERN WASHAKIE AND NORTHERN NATRONA COUNTIES UNTIL 215 PM
MDT...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF HOLE IN THE WALL TO 8 MILES SOUTH OF RED WALL...AND MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BARNUM AROUND 210 PM MDT.
HOLE IN THE WALL AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10683 4329 10657 4317 10694 4371 10715
TIME...MOT...LOC 1944Z 246DEG 8KT 4366 10700 4329 10685

ALLEN
Special weather statement, Jul 4, 1:49 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MDT THU JUL 4 2013

WYZ024-026-042045-
SALT RIVER AND WYOMING RANGES WY-UPPER GREEN RIVER BASIN WY-
149 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL
LINCOLN COUNTIES UNTIL 245 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MIDDLE PINEY LAKE...OR 19
MILES WEST OF BIG PINEY. THIS STORM WAS NEARLY STATIONARY OVER THE
FONTENELLE BURN SCAR. RAINFALL AMOUNTS UP TO ONE HALF INCH HAVE BEEN
REPORTED IN THE AREA WITH ADDITIONAL RAINFALL ONE QUARTER TO ONE
HALF INCH EXPECTED WITH LOCAL ONE INCH AMOUNTS. BESIDES HEAVY RAIN
THERE WILL BE FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND RAVINES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. MUD AND DEBRIS FLOWS ARE POSSIBLE NEAR THE FONTENELLE BURN
SCAR. USE CAUTION IF IN THIS AREA AS A FLASH FLOOD WATCH IS IN EFFECT
UNTIL MIDNIGHT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4233 11027 4228 11063 4259 11064 4262 11040
TIME...MOT...LOC 1946Z 351DEG 4KT 4251 11050

SKRBAC
Special weather statement, Jul 4, 2:10 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT THU JUL 4 2013

WYZ009-011-042030-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
210 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 230
PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HOLE IN THE WALL...OR 10 MILES
SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL SOUTHERN JOHNSON COUNTY THROUGH 230 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 249 AND
254.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4379 10683 4360 10657 4351 10680 4367 10698
TIME...MOT...LOC 2010Z 228DEG 16KT 4364 10679

ALLEN
Special weather statement, Jul 4, 2:34 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
234 PM MDT THU JUL 4 2013

WYZ009-011-042100-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
234 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 300
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF I25 EXIT 249...OR 8 MILES
SOUTHWEST OF KAYCEE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

A FLASH FLOOD WARNING IS IN EFFECT FOR THIS STORM. PLEASE SEE THE
STATEMENT FOR DETAILS.

THIS STORM WILL BE NEAR...
I25 EXIT 249 AROUND 255 PM MDT.
I25 EXIT 246 AROUND 300 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 242 AND
260.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4373 10655 4351 10644 4351 10708 4371 10704
TIME...MOT...LOC 2034Z 269DEG 9KT 4360 10671

ALLEN
Special weather statement, Jul 4, 2:58 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT THU JUL 4 2013

WYZ003>006-042145-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
258 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HOT SPRINGS
COUNTY IN CENTRAL WYOMING...AND EXTREME SOUTHWESTERN BIG HORN AND
EXTREME NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 345 PM MDT...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 50...OR NEAR
MEETEETSE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS
STORM IS PRODUCING VERY HEAVY RAIN WITH OVER THREE QUARTERS OF AN
INCH FALLING AROUND MEETEETSE.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN PARK COUNTY THROUGH 345 PM MDT
RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 345 PM MDT
RURAL NORTHWESTERN WASHAKIE COUNTY THROUGH 345 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4436 10863 4414 10847 4404 10884 4420 10895
TIME...MOT...LOC 2057Z 243DEG 5KT 4416 10878

SKRBAC
Special weather statement, Jul 4, 3:02 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
302 PM MDT THU JUL 4 2013

WYZ012-014-025-026-042200-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER
GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
302 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 400
PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
U.S. HWY 191 MILE MARKER 130 TO BOULDER...AND MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BOULDER LAKE AROUND 310 PM MDT.
WILLOW LAKE AROUND 315 PM MDT.
HALF MOON LAKE AROUND 330 PM MDT.
STATE HWY 353 MILE MARKER 10 AROUND 335 PM MDT.
WHITE PINE SKI AREA AROUND 340 PM MDT.
SQUARETOP MOUNTAIN AND GREEN RIVER LAKES AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4336 11006 4341 10988 4309 10964 4271 10924
      4266 10970 4335 11031
TIME...MOT...LOC 2102Z 263DEG 6KT 4331 11013 4274 10964

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:25 PM MDTSpecial Weather StatementRIWNatrona50 min
Jul 3, 7:09 PM MDTSpecial Weather StatementRIW51 min
Jul 3, 8:26 PM MDTSpecial Weather StatementRIW49 min
Jul 4, 9:14 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more12 hr
Jul 4, 12:21 PM MDTSpecial Weather StatementRIWJohnson39 min
Jul 4, 12:43 PM MDTFlash Flood WarningRIWJohnson3 hr
Jul 4, 1:21 PM MDTSpecial Weather StatementRIW54 min
Jul 4, 1:40 PM MDTSpecial Weather StatementRIWJohnson35 min
Jul 4, 1:42 PM MDTSpecial Weather StatementRIW63 min
Jul 4, 1:44 PM MDTSpecial Weather StatementRIW31 min
Jul 4, 1:49 PM MDTSpecial Weather StatementRIWLincoln56 min
Jul 4, 2:10 PM MDTSpecial Weather StatementRIWJohnson20 min
Jul 4, 2:18 PM MDTFlash Flood WarningRIWJohnson, Natrona6 hr
Jul 4, 2:34 PM MDTSpecial Weather StatementRIWJohnson26 min
Jul 4, 2:58 PM MDTSpecial Weather StatementRIW47 min
Jul 4, 3:02 PM MDTSpecial Weather StatementRIWSublette58 min
Jul 4, 3:38 PM MDTSpecial Weather StatementRIW37 min
Jul 4, 4:11 PM MDTSpecial Weather StatementRIWWashakie64 min
Jul 4, 4:26 PM MDTSpecial Weather StatementRIWFremont64 min
Jul 4, 4:30 PM MDTSpecial Weather StatementRIWWashakie45 min
Jul 4, 5:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
Jul 4, 5:06 PM MDTSpecial Weather StatementRIWFremont39 min
Jul 4, 5:23 PM MDTSpecial Weather StatementRIW67 min
Jul 4, 5:24 PM MDTFlash Flood WarningRIWFremont4 hr
Jul 4, 5:32 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jul 4, 5:40 PM MDTSpecial Weather StatementRIW50 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.